Alert archive / Montana / Wind Advisories in 2005
Wind Advisory 2, NWS Billings, MT
NWS Billings, MT issued this wind advisory at Dec 23, 2005, 1:52 PM MST for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Dec 24, 2005, 5:00 AM MST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2005, 1:52 PM MST (20:52 UTC)
- In effect from
- Dec 24, 2005, 5:00 AM MST
- Expired
- Dec 25, 2005, 5:00 PM MST
- In force
- 36 hr
- Issued by
- NWS Billings, MT
Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT
The radar
The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1596 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 360 m²/s²
- 0-3 km storm-relative helicity
- 605 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBYZ 232052 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 152 PM MST FRI DEC 23 2005 .A HIGH PRESSURE OVER WYOMING WITH DEEPENING LOW PRESSURE OVER MONTANA WILL DEEPENING...BRINGING A TIGHT PRESSURE GRADIENT TO THE AREA SATURDAY AND SATURDAY NIGHT. THIS WILL RESULT IN STRONG AND GUSTY WINDS NEAR LIVINGSTON AND NYE. THE WINDS WILL BE STRONGEST LATE SATURDAY AFTERNOON AND EVENING. MTZ065-240500- /O.NEW.KBYZ.WI.Y.0002.051224T1200Z-051225T1200Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 152 PM MST FRI DEC 23 2005 ...WIND ADVISORY IN EFFECT FROM 5 AM SATURDAY TO 5 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM SATURDAY TO 5 AM MST SUNDAY. WINDS WILL INTENSIFY LATE TONIGHT INTO SATURDAY MORNING AND PERSIST THROUGH SATURDAY NIGHT. WINDS OF 25 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE COMMON. THE STRONGEST WINDS WILL LIKELY OCCUR FROM LATE SATURDAY AFTERNOON THROUGH SATURDAY EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE ALONG THE UPPER YELLOWSTONE RIVER VALLEY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MTZ066-240500- /O.NEW.KBYZ.WI.Y.0002.051224T1200Z-051225T1200Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 152 PM MST FRI DEC 23 2005 ...WIND ADVISORY IN EFFECT FROM 5 AM SATURDAY TO 5 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM SATURDAY TO 5 AM MST SUNDAY. WINDS WILL INTENSIFY LATE TONIGHT INTO SATURDAY MORNING AND PERSIST THROUGH SATURDAY NIGHT. WINDS OF 25 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE COMMON. THE STRONGEST WINDS WILL LIKELY OCCUR FROM LATE SATURDAY AFTERNOON THROUGH SATURDAY EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE ALONG THE STILLWATER RIVER AND WEST ROSEBUD CREEK VALLEYS. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
8 follow-up statements
000 WWUS75 KBYZ 240401 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 901 PM MST FRI DEC 23 2005 .HIGH PRESSURE OVER NORTHWEST WYOMING WITH DEEPENING LOW PRESSURE OVER MONTANA WILL BRING A TIGHT PRESSURE GRADIENT TO THE AREA SATURDAY AND SATURDAY NIGHT. THIS WILL RESULT IN STRONG AND GUSTY SOUTHWEST WINDS NEAR LIVINGSTON AND NYE. MTZ065-241315- /O.CON.KBYZ.WI.Y.0002.051224T1200Z-051225T1200Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 901 PM MST FRI DEC 23 2005 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO 5 AM MST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO 5 AM MST SUNDAY. WINDS WILL INCREASE LATE TONIGHT AND SATURDAY...AND PERSIST INTO SATURDAY NIGHT. SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE COMMON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG INTERSTATE 90 NEAR LIVINGSTON. $$ MTZ066-241315- /O.CON.KBYZ.WI.Y.0002.051224T1200Z-051225T1200Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 901 PM MST FRI DEC 23 2005 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO 5 AM MST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO 5 AM MST SUNDAY. WINDS WILL INCREASE LATE TONIGHT AND SATURDAY...AND PERSIST INTO SATURDAY NIGHT. SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE COMMON. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. TRAVELERS SHOULD USE CAUTION IN THIS AREA. $$
000 WWUS75 KBYZ 241108 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 408 AM MST SAT DEC 24 2005 .HIGH PRESSURE ACROSS NORTHWEST WYOMING WILL COMBINE WITH DEEPENING LOW PRESSURE IN CENTRAL MONTANA TO BRING STRONG AND GUSTY SOUTHWEST WINDS ALONG THE UPPER YELLOWSTONE AND STILLWATER RIVER VALLEYS THROUGH TONIGHT. MTZ065-241900- /O.CON.KBYZ.WI.Y.0002.051224T1200Z-051225T1200Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 408 AM MST SAT DEC 24 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY. SOUTHWEST WINDS WILL INCREASE EARLY THIS MORNING...AND PERSIST INTO TONIGHT. EXPECT SUSTAINED SPEEDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG INTERSTATE 90 NEAR LIVINGSTON. TRAVELERS IN THIS AREA SHOULD USE CAUTION. $$ MTZ066-241900- /O.CON.KBYZ.WI.Y.0002.051224T1200Z-051225T1200Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 408 AM MST SAT DEC 24 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY. SOUTHWEST WINDS WILL INCREASE EARLY THIS MORNING...AND PERSIST INTO TONIGHT. EXPECT SUSTAINED SPEEDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. TRAVELERS SHOULD USE CAUTION IN THIS AREA. $$ JKL
000 WWUS75 KBYZ 241630 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 930 AM MST SAT DEC 24 2005 .HIGH PRESSURE ACROSS WESTERN WYOMING WILL CONTINUE TO INTERACT WITH LOWERING PRESSURE IN CENTRAL MONTANA TO BRING STRONG AND GUSTY SOUTHWEST WINDS ALONG THE UPPER YELLOWSTONE AND STILLWATER RIVER VALLEYS THROUGH TONIGHT. MTZ065-250000- /O.CON.KBYZ.WI.Y.0002.000000T0000Z-051225T1200Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 930 AM MST SAT DEC 24 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY. SOUTHWEST WINDS WILL CONTINUE TO INCREASE TODAY...AND PERSIST INTO TONIGHT. SUSTAINED WIND SPEEDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG INTERSTATE 90 NEAR LIVINGSTON. HOLIDAY TRAVELERS IN THIS AREA SHOULD USE EXTRA CAUTION. $$ MTZ066-250000- /O.CON.KBYZ.WI.Y.0002.000000T0000Z-051225T1200Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 930 AM MST SAT DEC 24 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY. SOUTHWEST WINDS WILL CONTINUE TO INCREASE TODAY...AND PERSIST INTO TONIGHT. SUSTAINED WIND SPEEDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. TRAVELERS SHOULD USE CAUTION IN THIS AREA. $$
000 WWUS75 KBYZ 242245 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 345 PM MST SAT DEC 24 2005 .A LEE TROUGH WILL CONTINUE TO DEEPEN OVER CENTRAL MONTANA TONIGHT. THIS WILL COMBINE WITH HIGH PRESSURE LOCATED IN WESTERN WYOMING TO PRODUCE STRONG AND GUSTY SOUTHWEST WINDS ALONG THE UPPER YELLOWSTONE AND STILLWATER RIVER VALLEYS. MTZ065-250600- /O.CON.KBYZ.WI.Y.0002.000000T0000Z-051225T1200Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 345 PM MST SAT DEC 24 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY. STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE TONIGHT. SUSTAINED WIND SPEEDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG INTERSTATE 90 NEAR LIVINGSTON. HOLIDAY TRAVELERS IN THIS AREA SHOULD USE EXTRA CAUTION. $$ MTZ066-250600- /O.CON.KBYZ.WI.Y.0002.000000T0000Z-051225T1200Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 345 PM MST SAT DEC 24 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY. STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE TONIGHT. SUSTAINED WIND SPEEDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. TRAVELERS SHOULD USE CAUTION IN THIS AREA. $$
000 WWUS75 KBYZ 250431 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 931 PM MST SAT DEC 24 2005 .A TROUGH ON THE EAST SIDE OF THE ROCKIES WILL CONTINUE TO DEEPEN OVER CENTRAL MONTANA. THIS WILL COMBINE WITH HIGH PRESSURE LOCATED IN WESTERN WYOMING TO PRODUCE STRONG AND GUSTY SOUTHWEST WINDS ALONG THE UPPER YELLOWSTONE AND UPPER STILLWATER RIVER VALLEYS. MTZ065-251315- /O.EXT.KBYZ.WI.Y.0002.000000T0000Z-051226T0000Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 931 PM MST SAT DEC 24 2005 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM MST SUNDAY. STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE TONIGHT AND INTO CHRISTMAS DAY. SUSTAINED WIND SPEEDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG INTERSTATE 90 NEAR LIVINGSTON. HOLIDAY TRAVELERS IN THIS AREA SHOULD USE EXTRA CAUTION. $$ MTZ066-251315- /O.EXT.KBYZ.WI.Y.0002.000000T0000Z-051226T0000Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 931 PM MST SAT DEC 24 2005 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM MST SUNDAY. STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE TONIGHT AND INTO CHRISTMAS DAY. SUSTAINED WIND SPEEDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. HOLIDAY TRAVELERS SHOULD USE CAUTION IN THIS AREA. $$
000 WWUS75 KBYZ 251036 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 336 AM MST SUN DEC 25 2005 .A TROUGH OF LOW PRESSURE IN CENTRAL MONTANA WILL COMBINE WITH HIGH PRESSURE IN WESTERN WYOMING TO PRODUCE STRONG AND GUSTY SOUTHWEST WINDS ALONG THE UPPER YELLOWSTONE AND UPPER STILLWATER RIVER VALLEYS TODAY. MTZ065-251900- /O.CON.KBYZ.WI.Y.0002.000000T0000Z-051226T0000Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 336 AM MST SUN DEC 25 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH TODAY. SUSTAINED WIND SPEEDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED. WINDS WILL BEGIN TO DIMINISH BY THIS EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG INTERSTATE 90 NEAR LIVINGSTON. HOLIDAY TRAVELERS IN THIS AREA SHOULD USE EXTRA CAUTION. $$ MTZ066-251900- /O.CON.KBYZ.WI.Y.0002.000000T0000Z-051226T0000Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 336 AM MST SUN DEC 25 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH TODAY. SUSTAINED WIND SPEEDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED. WINDS WILL BEGIN TO DIMINISH BY THIS EVENING. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. HOLIDAY TRAVELERS SHOULD USE CAUTION IN THIS AREA. $$ JKL
000 WWUS75 KBYZ 251600 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 900 AM MST SUN DEC 25 2005 .A TROUGH OF LOW PRESSURE IN CENTRAL MONTANA WILL COMBINE WITH HIGH PRESSURE IN WESTERN WYOMING TO PRODUCE STRONG AND GUSTY SOUTHWEST WINDS ALONG THE UPPER YELLOWSTONE AND UPPER STILLWATER RIVER VALLEYS TODAY. MTZ065-260000- /O.CON.KBYZ.WI.Y.0002.000000T0000Z-051226T0000Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 900 AM MST SUN DEC 25 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE TODAY. SUSTAINED WIND SPEEDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED. WINDS WILL BEGIN TO DIMINISH THIS EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG INTERSTATE 90 NEAR LIVINGSTON. HOLIDAY TRAVELERS IN THIS AREA SHOULD USE EXTRA CAUTION. $$ MTZ066-260000- /O.CON.KBYZ.WI.Y.0002.000000T0000Z-051226T0000Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 900 AM MST SUN DEC 25 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH TODAY. SUSTAINED WIND SPEEDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED. WINDS WILL BEGIN TO DIMINISH THIS EVENING. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. HOLIDAY TRAVELERS SHOULD USE CAUTION IN THIS AREA. $$
000 WWUS75 KBYZ 260001 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 501 PM MST SUN DEC 25 2005 MTZ065-260115- /O.EXP.KBYZ.WI.Y.0002.000000T0000Z-051226T0000Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 501 PM MST SUN DEC 25 2005 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON. GUSTY SOUTHWEST WINDS WILL CONTINUE INTO THE EVENING BUT ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. $$ MTZ066-260115- /O.EXP.KBYZ.WI.Y.0002.000000T0000Z-051226T0000Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 501 PM MST SUN DEC 25 2005 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON. GUSTY SOUTHWEST WINDS WILL CONTINUE INTO THE EVENING BUT ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Dec 23, 9:14 AM MST, 4 hours 38 minutes earlier.
Area forecast discussion, Dec 23, 9:14 AM MST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
914 AM MST FRI DEC 23 2005
.SHORT TERM...VALID FOR TDY AND SAT...
SHORT WAVE NOW MOVING THROUGH THE EASTERN PORTION OF THE
STATE...BRINGING WIND AND RAIN. BOOSTED POPS IN THE EAST SINCE IT
LOOKS LIKE COVERAGE IS FAIRLY WIDESPREAD. PARTIAL CLEARING IS
TAKING PLACE IN THE WESTERN ZONES...ON THE BACK SIDE OF THE SHORT
WAVE. THIS CLEARING SHOULD WORK EAST THROUGH THE DAY...BUT EXPECT
SOME SHOWERS TO LINGER IN THE EAST MOST OF THE DAY. THE STRONGEST
WINDS ASSOCIATED WITH THE SHORT WAVE HAVE HEADED SOUTHEAST OF THE
AREA...BUT THE MID LEVEL FLOW WILL BE STRONG ENOUGH AND SURFACE
GRADIENT WILL BE TIGHT ENOUGH TO KEEP GUSTY WINDS GOING THROUGH
THE DAY. WIND ADVISORY FOR LIVINGSTON AND NYE AREA LOOKS MARGINAL
TODAY. WILL KEEP IT GOING FOR NOW SINCE BETTER MIXING THIS
AFTERNOON COULD RESULT IN SOME STRONG WIND GUSTS. WILL KEEP AN EYE
ON IT EARLY THIS AFTERNOON AND DROP THE HIGHLIGHT IF IT DOES NOT
LOOK LIKE IT WILL MATERIALIZE. MOORE
.LONG TERM...VALID FOR SUN...MON...TUE...WED...THU...
GOOD AGREEMENT CONTINUES BETWEEN THE MODELS FOR THE EXTENDED
PERIOD. GFS HAS ALSO SHOWN GOOD RUN-TO-RUN CONSISTENCY. WARM
AND DRY WEATHER WILL PREVAIL OVER MUCH OF THE AREA THROUGH WED AS
WEAK UPPER RIDGING AND ZONAL FLOW DOMINATE THE AREA. WEAK
SHORTWAVES WILL MOVE THROUGH THIS FLOW BRINGING THE CHANCE OF
MAINLY MOUNTAIN PRECIP. POPS WERE IN GOOD SHAPE. RAISED MAX
TEMPERATURES SUN THROUGH TUE BASED ON DOWNSLOPE FLOW AND PROGGED
850 TEMPS. SUN WILL BE THE WARMEST OF THE FOUR DAYS AS 850 MB
TEMPS FORECAST TO BE BETWEEN +5 AND +10 DEGREES C.
MODELS CONTINUED TO BRING A FAIRLY DEEP UPPER TROUGH ACROSS THE
AREA ON THU AND HAD A DEEP MOIST NW FLOW OVER THE REGION FOR FRI.
POPS LOOKED REASONABLE FOR THU. ON FRI...WENT WITH CLIMO POPS
ACROSS THE AREA. TEMPS WILL BE ABOVE NORMAL FOR THE END OF THE
WEEK. ARTHUR
&&
.AVIATION...
GUSTY WINDS WILL BE THE MAIN CONCERN TODAY. STRONG SOUTHWEST
WINDS WILL CONTINUE NEAR LIVINGSTON AND ALONG THE FOOTHILLS OF
THE BEARTOOTH/ABSAROKA MOUNTAINS TODAY...WHILE STRONG WEST TO
NORTHWEST WINDS WILL BE PRESENT FROM AROUND BILLINGS EAST TO THE
STATE LINE WITH THE DAKOTAS. VFR CONDITIONS ARE EXPECTED TO
PREVAIL ACROSS THE AREA. CARPENTER
&&
.PRELIMINARY POINT TEMP/POPS...
TDY SAT SUN MON TUE WED THU
-------------------------------------------------------
BIL 056 033/050 039/056 039/049 032/045 032/045 032/042
0/N 00/N 00/B 00/B 02/W 00/B 03/R
LVM 051 036/050 040/056 040/048 036/046 035/045 035/042
1/N 01/M 00/N 00/B 12/W 22/W 24/R
HDN 057 031/048 030/054 030/049 026/044 026/045 028/042
2/W 00/B 00/B 00/B 02/W 00/B 03/R
MLS 049 029/045 028/053 030/047 024/043 024/042 022/040
4/W 00/B 00/B 00/B 01/E 00/B 02/S
4BQ 053 028/044 027/055 030/048 022/043 022/043 024/040
4/W 00/B 00/B 00/B 02/J 00/B 03/R
BHK 047 026/042 027/052 028/045 024/041 023/040 021/040
4/W 20/B 00/B 00/B 01/E 00/B 02/R
SHR 054 029/049 029/057 032/049 025/045 023/044 026/041
3/W 00/B 00/B 00/B 02/W 00/B 02/R
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR
ZONES 65-66.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Dec 23, 5:29 AM MST, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 529 AM MST FRI DEC 23 2005 MTZ065-066-240030- LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 529 AM MST FRI DEC 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MONTANA. THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION. GTFNPWBYZ /WWUS75 KBYZ/ .DAY ONE...TODAY AND TONIGHT STRONG SOUTHWEST TO WEST WINDS WILL AFFECT THE ADVISORY AREAS THROUGH THIS AFTERNOON. PLEASE SEE GTFNPWBYZ FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ028>042-056>058-063-064-067-068-WYZ098-099-240030- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- ABSAROKA/BEARTOOTH MOUNTAINS-CRAZY MOUNTAINS- NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- INCLUDING THE CITIES OF...HARLOWTON...ROUNDUP...HYSHAM... COLSTRIP...FORSYTH...MILES CITY...BAKER...COLUMBUS...ABSAROKEE... BILLINGS...BROADUS...EKALAKA...PRYOR...LODGE GRASS...BRIDGER... JOLIET...CLYDE PARK...WILSALL...BIG TIMBER...RYEGATE...LAVINA... RED LODGE...HARDIN...CROW AGENCY...LAME DEER...JUDITH GAP... EMIGRANT...COOKE CITY...BURGESS JCT...SHERIDAN 529 AM MST FRI DEC 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JKL
In the hours before
Local storm report, Dec 23, 9:48 AM MST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
948 AM MST FRI DEC 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 AM NON-TSTM WND GST 7 SW SHERIDAN 44.72N 107.06W
12/23/2005 66 MPH SHERIDAN WY TRAINED SPOTTER
&&
SOLUMLocal storm report, Dec 23, 10:22 AM MST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
1022 AM MST FRI DEC 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM NON-TSTM WND GST NYE 45.45N 109.82W
12/23/2005 63 MPH STILLWATER MT CO-OP OBSERVER
&&
SOLUMLocal storm report, Dec 23, 10:49 AM MST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
1049 AM MST FRI DEC 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM NON-TSTM WND GST 14 S ROUNDUP 46.25N 108.54W
12/23/2005 58 MPH MUSSELSHELL MT DEPT OF HIGHWAYS
BULL MOUNTAIN DOT SITE
&&
SOLUMNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.